Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 188, NWS St. Louis, MO

August 8, 2013Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 8, 2013, 8:46 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 8, 2013, 6:08 PM CDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 8:46 AM CDT (13:46 UTC)
In effect from
Aug 8, 2013, 6:08 PM CDT
Expired
Aug 10, 2013, 4:00 PM CDT
In force
46 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WGUS43 KLSX 081346
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CDT THU AUG 8 2013

...THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MISSOURI RIVER 

      NEAR CHAMOIS 

      AT GASCONADE 


.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 15 INCHES OF RAIN
ACROSS TRIBUTARY BASINS OVER THE PAST 48 HOURS AND AROUND 0.5 INCHES 
FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC027-151-091346-
/O.NEW.KLSX.FL.W.0187.130809T0000Z-130810T1200Z/
/CMSM7.1.ER.130809T0000Z.130809T0000Z.130809T0000Z.NO/
846 AM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER NEAR CHAMOIS
* FROM THIS EVENING TO SATURDAY MORNING.
* AT 7:00 AM THURSDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE TO FLOOD STAGE THIS EVENING.
  ADDITIONAL RISES ARE POSSIBLE AS ADDITIONAL RAINFALL...POSSIBLY HEAVY 
  IS FORECAST DURING THE DAY ON FRIDAY AND FRIDAY NIGHT.
* IMPACT...AT 17.0 FEET...FLOOD STAGE:  LOWER LYING BOTTOM LAND BEGINS
  TO FLOOD.

&&
 
LAT...LON 3864 9198 3855 9192 3868 9164 3873 9164 3871 9185


$$

MOC073-139-091345-
/O.NEW.KLSX.FL.W.0188.130808T2308Z-130810T2100Z/
/GSCM7.1.ER.130808T2308Z.130809T0000Z.130809T0900Z.NO/
846 AM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT GASCONADE
* FROM THIS EVENING TO SATURDAY AFTERNOON.
* AT 7:00 AM THURSDAY THE STAGE WAS ESTIMATED TO BE 20.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING 
  AND CONTINUE RISING TO NEAR 22.1 FEET THIS EVENING. ADDITIONAL RISES
  ARE POSSIBLE AS ADDITIONAL RAINFALL...POSSIBLY HEAVY IS FORECAST 
  DURING THE DAY ON FRIDAY AND FRIDAY NIGHT.
* IMPACT...AT 22.4 FEET...GASCONADE PARK BOAT RAMP...BBQ GRILLS...AND 
  PARKING AREA BEGINS FLOODING NEAR THIS HEIGHT.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF CROPLAND BEGINS.

&&
 
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150 3872 9150


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     08/09  08/10  08/11  08/12  08/13

MISSOURI RIVER
  CHAMOIS         17.0   15.10      15.3   12.5   11.2   10.3    8.8
  GASCONADE       22.0  E20.80      21.9   19.1   17.3   16.2   15.0
3 follow-up statements
799 
WGUS83 KLSX 090232
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
932 PM CDT THU AUG 8 2013

...The flood warning continues for the following river in Missouri...


  Missouri River

    near Chamois
    at Gasconade
    at Hermann


.This flood warning is a result of 10 to 20 inches of rainfall across
southern and central Missouri since Monday and around 0.5 inches
forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than currently forecast could cause river levels to
rise even higher than predicted.  The national weather service will
monitor this developing situation and issue follow up statements as
conditions or forecasts change.

Safety Message...never drive cars...trucks or sport utility vehicles 
through flooded areas.  the water may be too deep to allow for safe 
passage.

This product along with additional weather and stream information is 
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower 
case/

&&

MOC027-151-100232-
/O.EXT.KLSX.FL.W.0187.130809T1800Z-130811T0600Z/
/CMSM7.1.ER.130809T1800Z.130809T1800Z.130809T1800Z.NO/
932 PM CDT THU AUG 8 2013

The Flood Warning continues for
  the Missouri River near Chamois
* at 7 PM Thursday the stage was 15.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to crest near flood stage Friday.
* IMPACT...At 17.0 feet...Flood Stage:  Lower lying bottom land 
  begins to flood.

&&
 
LAT...LON 3864 9198 3855 9192 3868 9164 3873 9164 3871 9185

$$

MOC073-139-100231-
/O.EXT.KLSX.FL.W.0188.000000T0000Z-130811T0215Z/
/GSCM7.1.ER.130808T2026Z.130809T0100Z.130809T1415Z.NO/
932 PM CDT THU AUG 8 2013

The Flood Warning continues for
  the Missouri River at Gasconade
* until Friday.
* at 8 PM Thursday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is currently cresting and is forecast to fall 
  below flood stage Friday morning.

&&
 
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150 3872 9150

$$

MOC073-139-100231-
/O.EXT.KLSX.FL.W.0186.000000T0000Z-130814T0032Z/
/HRNM7.1.ER.130809T0600Z.130810T1200Z.130813T0032Z.NO/
932 PM CDT THU AUG 8 2013

The Flood Warning continues for
  the Missouri River at Hermann
* until Tuesday morning.
* at 8:30 PM Thursday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to crest near 22.9 feet Saturday 
  morning and should fall below flood stage Monday evening.
* IMPACT...At 21.0 feet...Minor flooding of cropland begins, 
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
 
LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119 3875 9136

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG    08/09  08/10  08/11  08/12  08/13

Missouri River
  Chamois         17.0   15.20      15.2   11.5   10.1    9.1    6.9
  Gasconade       22.0   23.10      22.3   18.9   17.2   16.1   14.8
  Hermann         21.0   20.53      21.8   22.9   22.5   21.8   19.1
440 
WGUS83 KLSX 091531
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 AM CDT FRI AUG 9 2013

...The flood warning continues for the following river in Missouri...
 
  
                 The Missouri River at 

                  ...Gasconade
                  ...Hermann 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...


The national weather service will continue to monitor this situation 
and issue follow up statements as conditions or forecasts change.

Safety Message...never drive cars...trucks or sport utility vehicles 
through flooded areas.  the water may be too deep to allow for safe 
passage.

This product along with additional weather and stream information is 
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower 
case/

&&

MOC073-139-101531-
/O.EXT.KLSX.FL.W.0188.000000T0000Z-130811T0434Z/
/GSCM7.1.ER.130808T2026Z.130809T0100Z.130809T1634Z.NO/
1031 AM CDT FRI AUG 9 2013

The Flood Warning continues for
  the Missouri River at Gasconade
* at 8 PM Thursday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...the river will fall below flood stage this morning.
* IMPACT...At 23.5 feet...The southern end of School House Road south 
  of Rhineland begins flooding near this height.
* IMPACT...At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.
* IMPACT...At 22.0 feet...Minor flooding of cropland begins.

&&
 
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150 3872 9150


$$

MOC073-139-101530-
/O.EXT.KLSX.FL.W.0186.000000T0000Z-130813T1912Z/
/HRNM7.1.ER.130809T0543Z.130810T0000Z.130812T1912Z.NO/
1031 AM CDT FRI AUG 9 2013

The Flood Warning continues for
  the Missouri River at Hermann
* at 9:30 AM Friday the stage was 22.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...the river will rise to near 23.0 feet by this evening. 
* IMPACT...At 21.0 feet...Minor flooding of cropland begins...particularly 
  just north of the Highway 19 bridge along the Loutre River.

&&
 
LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119 3875 9136


$$

&&
                 FLD    LATEST 7AM FORECAST
 LOCATION        STG    OBS STG   08/10  08/11  08/12  08/13  08/14

Missouri River
  Gasconade       22.0   23.10      16.4   14.9   14.4   12.3   11.3
  Hermann         21.0   22.53      22.7   21.8   21.4   18.9   16.0
907 
WGUS83 KLSX 100211
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT FRI AUG 9 2013

...The flood warning is cancelled for the following river in 
Missouri...


  Missouri River at

    Gasconade


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...never drive cars...trucks or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product along with additional weather and stream information is 
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower 
case/

&&

MOC073-139-100241-
/O.CAN.KLSX.FL.W.0188.000000T0000Z-130810T2222Z/
/GSCM7.1.ER.130808T2026Z.130809T0100Z.130809T1022Z.NO/
911 PM CDT FRI AUG 9 2013

The Flood Warning is cancelled for
  the Missouri River at Gasconade.
* The latest estimated stage is 21.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to fall to near 12 feet by Sunday.

&&
 
LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150 3872 9150

$$

&&
                   Fld   Latest              7am forecast
LOCATION           Stg  obs stg     08/10  08/11  08/12  08/13  08/14

Missouri River
  Gasconade       22.0   23.10      17.5   13.3   12.1   11.8   11.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 8, 6:53 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 8, 6:53 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT Thu Aug 8 2013

.SHORT TERM:  (Through Sunday)
Issued at 404 AM CDT Thu Aug 8 2013

Cold front is now over southern portions of forecast area early
this morning. Storms that had fired along it have long since
dissipated. Otherwise...storms have fired on nose of low level jet
once again, but further south over far southwestern Missouri.
Also, an MCS has developed over north central Oklahoma and it's
associated MCV will continue to track to the east along frontal
boundary today. So will see scattered storms fire and move along
front, making some progress to the north, but remain along and
south of I-70. Because of the light surface winds and plenty of
low level moisture, some patchy dense fog has developed over far
southern and eastern portions of forecast area this morning, but
should dissipate as high and mid clouds move in later this
morning. As for high temperatures, low to mid 80s a good bet.

By tonight, models continue to develop another MCS over eastern
Kansas and slide it east, but have differing opinions on placement
of system, with NAM the furthest north. Will go with a blend of the
models and keep likely pops going for tonight for a good portion of
the forecast area, but back off main area of activity til after 06z
and continue through day on Friday before tapering off Friday night.
Will see decent qpf amounts, but placement of heaviest rains still
hard to pin down, so will not issue a Flash Flood Watch at this
time. One may be needed for late tonight through Friday,
especially for central and southern portions of forecast area. Lows
tonight will be in the mid 60s to around 70 with highs on Friday
in the upper 70s to mid 80s.

Weak surface ridge is still expected to build in for the weekend and
into early next week, so precipitation chances to shift off to the
south, though kept chance pops for southeast Missouri and far
southwestern Illinois through Sunday. Highs to remain below normal
in the low to mid 80s through the weekend.

Byrd

.LONG TERM: (Sunday Night through Wednesday)
Issued at 404 AM CDT Thu Aug 8 2013

Surface ridge to move off to the east ahead of next weather system
by Monday, so have chances of showers and thunderstorms across the
area on Monday as system moves through, tapering off Monday night.
Then dry conditions return to the region for the rest of the
forecast period with below normal temperatures.

Byrd

&&

.AVIATION:  (For the 12z TAFs through 12z Friday Morning)
Issued at 642 AM CDT Thu Aug 8 2013

Areas of ifr cigs are floating around far eastern missouri early
this morning while they become more continuous into illinois. this
low cloud may impact the st louis area taf sites through 14z then
expecting generally vfr conditions with scattered cu and high
clouds to prevail through the evening. the exception to this is
central missouri and kcou where I'm still expecting vfr conditions
but some showers could move into around midday and last for
several hours. for tonight mvfr cigs should redevelop across the
area late tonight with showers and maybe a few thunderstorms
spreading from west to east.

Specifics for KSTL:

Areas of ifr cigs are floating around far eastern missouri early
this morning and they could impact the terminal through 14z.
thereafter expecting generally vfr conditions with scattered cu
and high clouds to prevail through the evening. mvfr cigs should
redevelop across the area late tonight with showers and maybe a
few thunderstorms spreading in from the west near daybreak friday.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 8, 4:38 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
438 AM CDT THU AUG 8 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
438 AM CDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ALONG AND SOUTH OF
INTERSTATE 70 TODAY WITH BETTER CHANCES ACROSS THE ENTIRE FORECAST
AREA TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THE GASCONADE RIVER AT RICH FOUNTAIN IS FORECAST TO RISE TO 33.4
FEET LATE TONIGHT. THIS WOULD BREAK THE PREVIOUS RECORD CREST OF
33.3 FEET SET ON DECEMBER 6 1982. FOR ADDITIONAL INFORMATION
PLEASE SEE APPROPRIATE FLOOD STATEMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL REMAIN QUITE HIGH ACROSS THE ENTIRE
REGION THROUGH FRIDAY NIGHT...WITH LESSER CHANCES LINGERING OVER
SOUTHERN AND CENTRAL MISSOURI...AS WELL AS SOUTHERN ILLINOIS
SATURDAY THROUGH SUNDAY NIGHT. THERE IS ANOTHER CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE REGION ON MONDAY TAPERING OFF
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:57 PM CDTRiver Flood WarningLSXReynolds34 hr
Aug 7, 10:01 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Aug 8, 8:46 AM CDTRiver Flood WarningLSXCallaway, Osage46 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.